Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 34, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 7, 2014, 7:30 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 7:30 PM EDT (23:30 UTC)
- Expired
- Jul 7, 2014, 8:15 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 78 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 8:00 PM EDT | TSTM WND DMG | Newtown, CT | SEVERAL TREES AND WIRES DOWN ACROSS TOWN. |
| Jul 7, 8:05 PM EDT | TSTM WND DMG | Waterbury, CT | TREE DOWN THROUGH THE ROOF OF GARAGE ON BALDWIN STREET. |
| Jul 7, 8:05 PM EDT | TSTM WND DMG | Waterbury, CT | TREE FELL ONTO HOME AT INTERSECTION OF COSSETT AND ORANGE STREET. |
| Jul 7, 8:05 PM EDT | TSTM WND DMG | Waterbury, CT | WIRES DOWN ON CONGRESS AVE NEAR ROSS STREET. |
| Jul 7, 8:10 PM EDT | TSTM WND DMG | Waterbury, CT | TREE DOWN ACROSS MAPLE RIDGE ROAD. |
| Jul 7, 8:15 PM EDT | TSTM WND DMG | 1 E East Farms, CT | LARGE TREE DOWN BLOCKING BYAM ROAD AT WEST WATERBURY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
403
WUUS51 KOKX 072330
SVROKX
CTC001-009-080015-
/O.NEW.KOKX.SV.W.0034.140707T2330Z-140708T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
730 PM EDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 815 PM EDT...
* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF SHERMAN TO 9 MILES WEST OF DANBURY TO 20
MILES WEST OF DANBURY...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF SHERMAN TO LAKE CARMEL TO 6 MILES NORTHEAST OF
PEEKSKILL...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BETHEL...NEWTOWN...SOUTHBURY...WATERBURY...NAUGATUCK...WOLCOTT...
MONROE...BEACON FALLS...SEYMOUR...SHELTON...MERIDEN...DERBY AND
CHESHIRE
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
THE LOWER HUDSON VALLEY OF NEW YORK. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
LAT...LON 4165 7349 4150 7344 4152 7339 4147 7333
4151 7331 4152 7317 4156 7316 4157 7310
4164 7298 4164 7293 4156 7294 4157 7288
4155 7286 4157 7285 4156 7282 4158 7277
4142 7285 4127 7316 4134 7355 4167 7352
TIME...MOT...LOC 2330Z 273DEG 37KT 4170 7348 4145 7361
4135 7382
$$
JMC1 follow-up statement
533
WWUS51 KOKX 072358
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
758 PM EDT MON JUL 7 2014
CTC001-009-080015-
/O.CON.KOKX.SV.W.0034.000000T0000Z-140708T0015Z/
NEW HAVEN CT-FAIRFIELD CT-
758 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR FAIRFIELD AND WESTERN NEW HAVEN COUNTIES...
AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATERBURY TO 6 MILES NORTH OF NEWTOWN TO BETHEL...OR
ALONG A LINE EXTENDING FROM WATERBURY TO 6 MILES NORTH OF NEWTOWN TO
DANBURY...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOLCOTT...SOUTHBURY...MONROE...SHELTON...SEYMOUR...OXFORD...
NAUGATUCK...MERIDEN...DERBY...CHESHIRE...BEACON FALLS AND ANSONIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.
&&
LAT...LON 4134 7352 4161 7348 4150 7344 4152 7339
4147 7333 4151 7331 4152 7317 4156 7316
4157 7310 4164 7298 4164 7293 4156 7294
4157 7288 4155 7286 4157 7285 4156 7282
4158 7277 4142 7285 4127 7316
TIME...MOT...LOC 2358Z 273DEG 37KT 4158 7308 4150 7334
4134 7344
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:14 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 7, 6:14 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
614 PM EDT MON JUL 7 2014
.SYNOPSIS...
A COLD FRONT SLOWLY APPROACHES TONIGHT AND TUESDAY. THE COLD
FRONT REMAINS STALLED NEAR THE REGION MID WEEK...WITH HIGH
PRESSURE BUILDING IN FOR FRIDAY AND THE START OF THE WEEKEND. THE
NEXT FRONTAL SYSTEM APPROACHES FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MEAN TROUGH REMAINS TO OUR NW TONIGHT...WITH WEAK MID AND UPPER
LEVEL SHORTWAVE...PVA MOVING ACROSS THE NORTHEAST.
PLENTY OF SHEAR TO THE NORTH AND WEST NOTED...AND MODERATE
INSTABILITY IS IN PLACE. MOISTURE ADVECTION IN CONJUNCTION WITH ABOVE
WILL RESULT IN STRONG TO SEVERE THUNDERSTORMS UPSTREAM THAT WILL
APPROACH NW ZONES THIS EVENING. SEVERE THUNDERSTORM WATCH HAS
BEEN POSTED FOR ORANGE AND PUTNAM COUNTIES.
OTHERWISE...A FEW SHOWERS AND THUNDERSTORMS WILL APPROACH AND MOVE
THROUGH...WITH MAIN IMPACTS ACROSS THE WESTERN AND NORTHERN
PORTION OF THE CWA. FURTHER EAST...POPS REMAIN MUCH LOWER IN
MARINE LAYER.
TEMPS WILL BE QUITE MILD OVERNIGHT DUE TO PERSISTENT SOUTHERLY WIND
FLOW. MOS NUMBERS ARE CLOSE AND ACCEPTED FOR THE OVERNIGHT.
NOT EXPECTING MUCH FOG AT THIS TIME...ALTHOUGH PATCHY FOG AND
STRATUS IS POSSIBLE.
THERE IS A HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING AT THE
OCEAN BEACHES.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
MEAN TROUGH AXIS REMAINS TO THE WEST...ALTHOUGH LOWERING HEIGHTS
NOTED AS SHORTWAVE ROUNDS THE BASE OF THIS TROUGH AND PIVOTS TO THE
WEST/NORTHWEST TUESDAY NIGHT. MODELS IN GOOD AGREEMENT ON DEVELOPING
AND TRACKING A SFC LOW WELL TO THE NW OF THE AREA INTO QUEBEC THIS
TIME FRAME.
WOULD EXPECT A MAINLY DRY MORNING...WITH POSSIBLE CONVECTION FIRING
UPSTREAM AND APPROACHING THE AREA LATE IN THE DAY. SOME OF THIS
ACTIVITY SHOULD MOVE EAST ACROSS A MAJORITY OF THE AREA TUESDAY
NIGHT...WITH SLIGHTLY HIGHER POPS FORECAST.
TEMPS REMAIN QUITE WARM...SLIGHTLY ABOVE SEASONAL LEVELS...WITH THE
EXCEPTION OF EXTREME COASTAL AREAS. A STRONG SOUTHERLY BREEZE IN
THE AFTERNOON INTO THE EVENING WILL KEEP THESE COASTAL LOCATIONS
COOLER. WIDESPREAD 80S EXPECTED...WITH 90 OR ABOVE AWAY FROM THESE
SOUTH FACING SHORES.
AGAIN...MOS NUMBERS LOOK REASONABLE.
THERE IS A HIGH RISK FOR RIP CURRENT DEVELOPMENT TUESDAY AFTERNOON
AND EVENING ON ALL ATLANTIC OCEAN FACING BEACHES.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ACTIVE PATTERN POSSIBLE THROUGH MIDWEEK AS THE REGION REMAINS UNDER
LONGWAVE TROF WITH AMPLIFYING UPPER LEVEL SHORTWAVE PASSING
WED-THURS. 12Z MODEL SUITE GENERALLY AGREEING ON PUSHING THE COLD
FRONT THROUGH ON WEDNESDAY...THEN STALLING THE FRONT INTO THURSDAY.
MAIN QUESTION TO DETERMINE IS THE PLACEMENT OF THE STALLING
FRONT...WITH THE CURRENT THINKING PLACING THE FRONT ACROSS THE TRI
STATE AREA WED-WED NIGHT...THEN SLIDING SLIGHTLY TO THE SOUTH AND
EAST FOR THURS. MULTIPLE WEAK LOWS THEN FORM AND RIDE THE FRONT ON
THURS. CHC POPS THROUGH THE DAY WED WITH THE FRONTAL BOUNDARY IN THE
VICINITY AND DECENT SUPPORT ALOFT WITH THE PASSING OF MULTIPLE
SHORTWAVES. INSTABILITY NOT AS IMPRESSIVE AS PREVIOUS DAYS...BUT
STILL LOOKING TO PUSH AROUND 1000 J/KG WITH DEW PTS STILL IN THE
60S. SHEAR IS THE MORE IMPRESSIVE FEATURE TO NOTE...WITH 0-6 KM
SHEAR VALUES 40-50 KTS...SO SEE THE POTENTIAL FOR SOME STRONGER
STORMS IN THE AFTN/EVENING. LINGERING CHCS FOR STORMS INTO THURS
WITH SURFACE BOUNDARY NEARBY...BUT MINIMAL THREAT OF ANYTHING SEVERE
OR EVEN ON THE STRONGER SIDE OF THINGS WITH COOLER...DRIER AIR
DROPPING DEW PTS DOWN INTO THE 50S AND THE MAIN FORCING ALOFT
LOOKING TO REMAIN TO THE NORTH.
DRYING CONDITIONS THEN BY FRIDAY AS SURFACE HIGH PRESSURE BUILDS IN
THE WAKE OF THE FRONT AND AXIS OF LONGWAVE TROUGH ROTATES THROUGH
THE REGION. MULTIPLE PASSING SHORTWAVES COULD LEAD TO INCREASED
CLOUD COVER...BUT OTHERWISE SHOULD HAVE MINIMAL IMPACT. ATTENTION
THEN TURNS TO THE NEXT CHC FOR PCPN. MODELS SUGGESTION OF SOME ISO
SHOWERS/TSTM POTENTIAL SAT AFTN-SUN AHEAD OF AN APPROACHING LOW
COMBINING WITH DIURNAL INSTABILITY. HOWEVER...POPS MIGHT BE TOO EARLY
IF PLACEMENT OF FRONT IS FURTHER TO THE SOUTH AND DEPENDING ON THE
TIMING OF THE SHORTWAVE. INCREASING CONFIDENCE OF PCPN BY MONDAY
WITH WARM FRONT NEARING THE AREA AND THE ZONAL FLOW ALOFT WEAKENING.
WILL KEEP CHC POPS MENTIONED FOR NOW WITH THE INCLUSION OF THUNDER.
WED SHOULD SEE TEMPS A FEW DEGREES ABOVE NORMAL...WITH TEMPS THEN
RETURNING TO NEAR NORMAL OR EVEN A COUPLE OF DEGREES BELOW NORMAL
THROUGH THE WEEKEND.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
WEAK SFC TROUGH MOVES ACROSS THE REGION THROUGH EARLY THIS EVENING
AS A COLD FRONT OVER THE GREAT LAKES SLOWLY TRACKS EAST.
SOUTH-SW WINDS CONTINUE TO INCREASE THIS AFTERNOON...WITH WINDS AT
SOME TERMINALS INCREASING AS HIGH AS 15-20 KT WITH 20-30 KT GUSTS.
WINDS DIMINISH AFTER SUNSET...AND THEN SW FLOW DIMINISHES TO 4-8 KT
AFTER MIDNIGHT TONIGHT. SEA BREEZES LIKELY ONCE AGAIN ON TUESDAY.
THERE COULD BE A FEW SHOWERS OR THUNDERSTORMS GOING INTO THE EARLY
EVENING HOURS...AND BEST CHANCES FOR CONVECTION WOULD BE AT KSWF.
WILL KEEP A TEMPO GROUP FOR THE POTENTIAL FOR CONVECTION THERE.
OTHERWISE...POTENTIAL REMAINS TOO LOW TO WARRANT MENTIONING TSRA IN
LATEST TAFS. GENERALLY A VFR FORECAST. IF THERE ARE SHOWERS AND/OR
THUNDERSTORMS AT KSWF...LINGERING LOW-LEVEL MOISTURE COULD RESULT IN
PATCHY MVFR VSBY IN BR LATE TONIGHT AND INTO TUESDAY MORNING. THERE
IS ANOTHER CHANCE FOR CONVECTION...MAINLY AT KSWF...GOING INTO
TUESDAY AFTERNOON.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KLGA FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KEWR FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KTEB FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUESDAY-WEDNESDAY...CHANCE OF AFTERNOON/EVENING TSTMS WITH MVFR
OR LOWER CONDITIONS...MAINLY FROM NYC NORTH/WEST. SW WINDS G20KT.
.THURSDAY...MORNING SHOWERS POSSIBLE...OTHERWISE...VFR.
.FRIDAY-SATURDAY...VFR.
&&
.MARINE...
PERSISTENT SOUTHERLY FLOW WILL RESULT IN ROUGH OCEAN SEAS...
AROUND 3 TO 7 FEET...THROUGH TUESDAY NIGHT. STRONGEST WINDS WILL
OCCUR THIS EVENING...AND AGAIN LATE DAY TUESDAY AND TUESDAY
EVENING.
WILL MAINTAIN SCA FOR THE SOUTH SHORE BAYS FOR THIS EVENING AS WINDS
REMAIN QUITE GUSTY ALONG THE SOUTH SHORE OF LI.
AS FOR SEAS...WAVE WATCH III OUTPUT APPEARS TOO HIGH...SO DROPPED
SEAS AROUND A FOOT OR SO THROUGH TUESDAY NIGHT.
WINDS REMAIN BELOW 25 KTS FOR THE EXTENDED PERIOD...WITH THE
POTENTIAL FOR GUSTS TO 25 KTS ON THE OCEAN WATERS EARLY NEXT WEEK.
SEAS ON THE OCEAN ON WED BETWEEN 5-7 FT...THEN SLOWLY
DIMINISHING...SUBSIDING LESS THEN 5 FT BY THURS EVENING AS THE FRONT
EXITS THE REGION AND HIGH PRESSURE BUILDS IN. SEAS THEN REMAIN SUB
SCA CRITERIA INTO NEXT WEEK.
&&
.HYDROLOGY...
NO WIDESPREAD SIGNIFICANT RAINFALL IS EXPECTED THROUGH MID WEEK.
HOWEVER...ANY STRONG CONVECTION TUE-THU WILL BE CAPABLE OF PRODUCING
LOCALIZED FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ350-353-
355.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ345.
&&
SYNOPSIS...SEARS/PW
NEAR TERM...PW
SHORT TERM...SEARS/PW
LONG TERM...SEARS
AVIATION...MPS
MARINE...SEARS/PW
HYDROLOGY...SEARS/PWHazardous weather outlook, Jul 7, 4:21 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 421 PM EDT MON JUL 7 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ069>074-078-079-176-177-082030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 421 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-082030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 421 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-082030- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 421 PM EDT MON JUL 7 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067-068-082030- ORANGE-PUTNAM- 421 PM EDT MON JUL 7 2014 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 7, 5:44 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
544 PM EDT MON JUL 7 2014
NYZ067-072245-
ORANGE-
544 PM EDT MON JUL 7 2014
...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HIGHLAND LAKE TO 27 MILES WEST OF MILFORD...OR ALONG A LINE EXTENDING
FROM 8 MILES SOUTHWEST OF BETHEL TO 27 MILES WEST OF MILFORD...AND
MOVING EAST AT 40 MPH.
PEOPLE IN ORANGE COUNTY...INCLUDING PORT JERVIS...OTISVILLE...
MIDDLETOWN...UNIONVILLE...MONTGOMERY...WALDEN...GOSHEN AND FLORIDA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
4163 7425 4161 7424 4159 7414 4161 7414
4161 7407 4159 7405 4159 7400 4123 7440
4123 7443 4135 7468 4144 7476
JMCLocal storm report, Jul 7, 7:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
725 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG WALDEN 41.56N 74.19W
07/07/2014 ORANGE NY LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN ACROSS WALDEN.
&&
DSLocal storm report, Jul 7, 7:26 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
726 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG MONTGOMERY 41.52N 74.24W
07/07/2014 ORANGE NY TRAINED SPOTTER
TREE DOWN ON ROOF OF HOME WITH DAMAGE ON CHARLES
STREET.
&&
DSLocal storm report, Jul 7, 7:27 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
727 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG MONTGOMERY 41.52N 74.24W
07/07/2014 ORANGE NY TRAINED SPOTTER
TREE DOWN ACROSS WARD STREET.
&&
DSLocal storm report, Jul 7, 7:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
728 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND DMG NEWBURGH 41.50N 74.02W
07/07/2014 ORANGE NY TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN ACROSS NEWBURGH.
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:55 PM EDT | Special Weather Statement | OKX | 65 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.